Alert archive / Louisiana / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 290, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Nov 21, 2007, 3:25 PM CST for Sabine Parish, Louisiana. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 21, 2007, 3:25 PM CST (21:25 UTC)
- Expired
- Nov 21, 2007, 4:30 PM CST
- In force
- 65 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
County Sabine Parish, LA
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 21, 2:29 PM CST | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 9.4 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 642 J/kg
- Mixed-layer CIN
- -45 J/kg
- Mixed-layer LCL
- 615 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 143 m²/s²
- 0-3 km storm-relative helicity
- 171 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.3
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 21, 11:11 AM CST, 4 hours 14 minutes earlier.
Area forecast discussion, Nov 21, 11:11 AM CST, 4 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 1111 AM CST WED NOV 21 2007 .DISCUSSION... COLD FRONT IS JUST ENTERING THE NORTHWEST PART OF OUR FORECAST AREA LATE THIS MORNING. ALONG AND JUST AHEAD OF THIS FRONT THE ATMOSPHERE HAS ENOUGH LOW LEVEL MOISTURE...MODERATE INSTABILITY WITH CAPES ABOUT 1600...LI/S ABOUT -5...AND LOW LEVEL WIND SHEAR...TO CREATE THE POSSIBILITY OF SCATTERED SEVERE THUNDERSTORMS DURING THE AFTERNOON AND EVENING HOURS. THE STORMS WILL BE ACROSS THE NORTHWEST HALF OF THE FORECAST AREA THIS AFTERNOON. THE FRONT SHOULD MOVE BY 00Z TO A LINE FROM ELD...SHV...TO LFK. SCATTERED SEVERE THUNDERSTORMS WILL BE POSSIBLE ALONG AND AHEAD OF THE FRONT IN NORTH CENTRAL LA THIS EVENING. THE MAIN THREAT IS LARGE HAIL AND DAMAGING WIND...BUT AN ISOLATED TORNADO CANNOT BE RULED OUT. WILL UPDATE THE ZONES TO INCLUDE THE MENTION OF SEVERE THUNDERSTORMS DURING THE AFTERNOON AND EVENING HOURS OVER PARTS OF THE FOUR STATE AREA...AND TO ADJUST THE POPS A LITTLE TO REFLECT CURRENT TIMING OF THE FRONT. NO OTHER CHANGES TO THE FORECAST ARE NEEDED AT THIS TIME. && .AVIATION... COLD FRONT EXTENDS FROM NEAR FSM...TO HUGO OK...TO JUST W OF GVT...TO INJ AS OF 16Z...AND WILL TRANSLATE QUICKLY SE INTO THE REGION THIS AFTERNOON...REACHING A TXK...TO GGG...TO DKR LINE AROUND 21Z...AND AN ELD...TO SHV...TO LFK LINE BY 00Z. BKN MVFR CIGS /FL015-020/ WILL CONTINUE TO SLOWLY LIFT...BECOMING VFR AROUND MIDDAY WITH CONTINUED HEATING. HOWEVER...SCATTERED CONVECTION WILL CONTINUE TO FIRE ALONG/JUST AHEAD OF THE FRONT THIS AFTERNOON...WITH OTHER WIDELY SCATTERED DEVELOPMENT POSSIBLE ELSEWHERE IN POCKETS OF CLEARING/ENHANCED HEATING AND INSTABILITY. WILL LIKELY TEMPO IN THUNDER FOR A FEW HOURS THIS AFTERNOON FOR ALL TERMINALS WITH THE FROPA...WITH WINDS QUICKLY VEERING NNW 15-20KTS WITH GUSTS TO 25KTS POSSIBLE THIS EVENING...PERHAPS TAPERING A BIT OVERNIGHT. POST FRONTAL STRATOCU /FL015/ WILL LIKELY SPILL S BEHIND THE FRONT...SCATTERING OUT FROM N TO S BETWEEN 12-18Z THURSDAY. N WINDS OF 10-15KTS CAN BE EXPECTED THROUGH THE DAY THURSDAY...WITH GUSTS TO 20KTS POSSIBLE...TAPERING OFF BY 00Z FRIDAY. IN ADDITION...THIN CIRRUS SHIELD WILL QUICKLY TRAVERSE E ACROSS THE AREA THURSDAY...WITH THESE HIGH BASED CIGS LOWERING TO AROUND 12KFT AFTER 00Z FRIDAY. /15/ && .PRELIMINARY POINT TEMPS/POPS... SHV 79 43 56 38 / 50 50 10 10 MLU 79 43 54 38 / 50 70 10 10 DEQ 73 35 54 32 / 40 30 10 10 TXK 74 39 55 35 / 70 40 10 10 ELD 78 40 54 33 / 70 60 10 10 TYR 74 38 52 37 / 40 30 10 20 GGG 77 38 52 36 / 40 40 10 10 LFK 81 43 58 40 / 40 50 10 20 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 03/15
Hazardous weather outlook, Nov 21, 11:40 AM CST, 3 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1140 AM CST WED NOV 21 2007 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-221200- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 1140 AM CST WED NOV 21 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... A COLD FRONT WILL MOVE ACROSS THE FOUR STATE AREA THIS AFTERNOON AND EVENING. AS THE FRONT MOVES INTO A RATHER UNSTABLE ATMOSPHERE... IT WILL BE ACCOMPANIED BY SCATTERED THUNDERSTORMS...SOME OF WHICH MAY BECOME SEVERE. THE MAIN THREATS FROM THE THUNDERSTORMS THIS AFTERNOON AND EVENING ARE LARGE HAIL AND BRIEF DAMAGING WINDS...BUT AN ISOLATED TORNADO COULD ALSO OCCUR. THE CONVECTION WILL START ACROSS NORTHEAST TEXAS...AND SOUTHWEST ARKANSAS EARLY IN THE AFTERNOON...AND MOVE SOUTHEAST INTO SOUTH CENTRAL ARKANSAS...AND NORTH LOUISIANA...BY LATE AFTERNOON. THE SCATTERED STORMS WILL CONTINUE INTO NORTH CENTRAL LOUISIANA DURING THE EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF SKYWARN SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT...IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE REQUIRED THIS AFTERNOON AND EVENING. 03
In the hours before
Local storm report, Nov 21, 2:05 PM CST, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
205 PM CST WED NOV 21 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0202 PM HAIL NACOGDOCHES 31.61N 94.65W
11/21/2007 M0.75 INCH NACOGDOCHES TX TRAINED SPOTTER
NUMEROUS REPORTS CITY WIDE.
&&
ASTEVENSLocal storm report, Nov 21, 2:22 PM CST, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
222 PM CST WED NOV 21 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0210 PM HAIL NACOGDOCHES 31.61N 94.65W
11/21/2007 E1.00 INCH NACOGDOCHES TX TRAINED SPOTTER
HAIL FELL FOR ABOUT 7 MINUTES.
&&
ASTEVENSLocal storm report, Nov 21, 3:24 PM CST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
324 PM CST WED NOV 21 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 PM HAIL SAN AUGUSTINE 31.53N 94.11W
11/21/2007 E0.75 INCH SAN AUGUSTINE TX LAW ENFORCEMENT
HAIL FELL FOR ABOUT THREE MINUTES IN TOWN.
&&
13The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 21, 1:54 PM CST | Severe Thunderstorm Warning | SHV | Nacogdoches | 66 min |
| Nov 21, 2:38 PM CST | Severe Thunderstorm Warning | SHV | San Augustine | 52 min |
| Nov 21, 3:09 PM CST | Severe Thunderstorm Warning | SHV | Harrison | 66 min |
| Nov 21, 3:14 PM CST | Severe Thunderstorm Warning | SHV | Sabine | 61 min |
| Nov 21, 3:43 PM CST | Severe Thunderstorm Warning | SHV | Panola, Rusk | 53 min |
| Nov 21, 4:07 PM CST | Lake Wind Advisory | SHV | Angelina, Bowie, Camp, Cass, Cherokee, Franklin and 15 more | 12 hr |
| Nov 21, 3:39 PM CST | Severe Thunderstorm Warning | SHV | Caddo | 66 min |
| Nov 21, 4:04 PM CST | Severe Thunderstorm Warning | SHV | Natchitoches | 56 min |
| Nov 21, 4:50 PM CST | Severe Thunderstorm Warning | SHV | Claiborne, Webster | 55 min |
| Nov 21, 5:10 PM CST | Severe Thunderstorm Warning | SHV | Grant | 65 min |
| Nov 21, 5:29 PM CST | Severe Thunderstorm Warning | SHV | Claiborne, Lincoln, Union | 31 min |
| Nov 21, 1:59 PM CST | Severe Thunderstorm Warning | SHV | Hempstead, Howard, Little River, Sevier | 61 min |
| Nov 21, 3:00 PM CST | Severe Thunderstorm Warning | SHV | Hempstead | 30 min |
| Nov 21, 3:06 PM CST | Severe Thunderstorm Warning | SHV | Columbia, Lafayette, Nevada | 54 min |
| Nov 21, 3:36 PM CST | Severe Thunderstorm Warning | SHV | Lafayette | 24 min |
| Nov 21, 3:53 PM CST | Severe Thunderstorm Warning | SHV | Columbia | 67 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.